Frustrations with MS

I know that I always seem to be very positive about dealing with my MS and I really try to have the best outlook I can, but sometimes that’s REALLY hard to accomplish, ya know?

Anyways, a while back I made a blog about “Taking Tecfidera” … I love that the side effects pretty much went away for me after the first month of taking it. But now I’m having a dilemma…

Back in January, I went to see my neuro and spoke about some ‘issues’ I was having in regards to MS. My leg was dragging, very weak, facial numbness, etc. Well, it just so happened that I had been on Tecfidera for 6-months when I went in about this, so we did a MRI to see how Tecfidera was doing in regards to my MS.

Okay, so I started Tecfidera in late June of 2013, had an MRI done July of 2013, so that’s what this new MRI was being compared to. Well, I had new lesions, 3 of them… in a 6-month time while on Tecfidera. Now, don’t let that freak you out, because we all respond to each medication differently… it just seems like none of these medications want to work for ME. It’s been stated in the past that my MS “might” be more aggressive than others.

So – I agreed to go and have the JCV index test done. Basically, telling me what my chances are of getting PML if I go on Tysabri. I had been on it before, but stopped when my blood work came back 6 months later, being JCV Positive.

Well GUESS WHAT! My JCV blood work came back to my doctors office… and I’m going to go speak to him in two-weeks about starting Tysabri again, because my results say that I’m JCV negative/borderline negative? Not sure what all that means. But yeah, I’m completely lost right now.

I mean, SO many people told me that it was a good thing that I was diagnosed at a young age, because that means I could get on medication sooner, and slow my progression. Well let’s see here… I’ve been on Avonex, Tysabri, Copaxone, Tecfidera and now maybe Tysabri again? (in that order) It’s just a lot for me to take in…

Just goes to show you that there is no ‘guarantee’… and I know I’m being a Debbie downer right now, but I SO need it right now. Is it like this with any of y’all? You feel like you are on the right track, doing the best you can do with your MS, then things just pop up and make you stumble backwards?

Now, I’m not saying that I’m for sure getting on Tysabri just yet, I need to figure out exactly why my results have been so weird… Negative, Positive, then Negative/Borderline Negative? Has anyone else had those kind of results? It’s not that I have bad side effects w/ Tysabri, it’s just… so much to take in with the changes going on with me physically and mentally, to really take in to account everything else that I have to make decisions about in the near future.

And yes, I am doing better after having 3-days of IV Steroids, but I’m not back to where I was just yet. I’ll be sure to keep everyone posted after my appointment w/ my neurologist.

xoxo
Ashley Ringstaff
Follow me on Facebook
Follow me on Twitter

This article represents the opinions, thoughts, and experiences of the author; none of this content has been paid for by any advertiser. The MultipleSclerosis.net team does not recommend or endorse any products or treatments discussed herein. Learn more about how we maintain editorial integrity here.

Comments

View Comments (7)

Poll